Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

126 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can intake of Buspar cause side effect of mood fluctuations?

I have been prescribed Buspar-for panic attacks. I began taking it Saturday at 5mg in morning and 5mg at night. I have noticed my mood to be more depressed, irritable, and easily agitated, along with a strange feeling, described as a brain zap (I experienced these when I used to take Paxil and would miss a dose). I was also given qty. of 5 1mg clonazepam to take half twice daily for the severe attacks, which I have taken in the past without problem. I have been on Buproprion SR 150 mg twice daily, for about 8 months. It is now Tuesday. Should I discontinue the Buspar?
Tue, 26 Feb 2019
Report Abuse
Question is related to
Drug/Medication ,   ,   ,   ,   ,  
Medical Topics
General & Family Physician 's  Response
Hello,

Buspar is known to cause the symptoms that you described in some patients, so I would suspect that it is possibly the cause in your case.

I would let your doctor know about the side effects that you are having, and in the meantime I think it would be reasonable to stop it to see if that helps.

If the symptoms go away after stopping, then you can be reasonably certain that it was from the medication.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Aaron Branch, General & Family Physicia
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello, My Doctor is having me do research on a new med for my mom. Mom is on Fluoxetine and Wellbutrin. Buspar would replace the Wellbutrin. Mom had a heart attack on Sept 20 and started new meds. Starting Oct 1st she has been vomiting and having dry heaves. Mom has seen GI and had endoscopy and CT, both negative. Cardiologist says her heart meds would not cause this. With the side effects of Buspar, would it be a good idea to this new med? I m wondering if stopping Fluoxetine might be the better bet.

doctor1 MD

hi, i am on 20 mg lexapro, 2 mg xanax er (1.5 in the am, .5 in the pm), xanax .5 mg as needed for acute anxiety and just started buspar 7/5 mg 2 x a day. Before I started the buspar I have been feeling off, like im on a boat or something. very strange. I have been on lexapro for years, switched from klonopin to xanax er in april of this year.

doctor1 MD

Hi, I have severe anxeity, I take xanax and effexor, my Dr just prescribed Buspar, due to it getting out of hand, I don t like the side effects, she said they should subside, and wants me to keep trying, what is the most side effect? I will not take anything with weight gain....Thank You!

Recent questions on  Piperidines

doctor1 MD

My daughter (age 6) started taking Metadate 10 mg 3 days ago. Last night on one occasion and twice today she told me that her hands hurt. She said they feel like they are pumping up and down inside and hurt . I read that this was a side effect and want to know if I should wait until morning to contact the Dr or if I should seek help tonight.

doctor1 MD

My sister said there was information on this site about side effects of different medications. I am particularly interested in side effects of the InVega Sustena injection 234 mg. once a month and Depakote (generic version) 500 mg. twice a day. But I would like the link so I can check out side effects other drugs. Thanks,

doctor1 MD

Hello, I had a temp of 103 and felt severe muscle pains & exhaustion - a couple of days later my tonsils were infected tongue went black and then I started getting an extremely sore throat. Went to doctors and was given 1 weeks course antibiotics - didn t work so tried different kind and they didn t work so tried third kind - and still not working. This took about three weeks and in that time the lining of my throat ulcerated and I was in agony. I felt like a burns victim but on the inside. The pain was so severe I couldn t sleep and ended up taking co-dydramol for the pain( hardly touched it) and sleeping tablets. In all it took 7 weeks and 5 days before I wasn t in pain. My saliva has become granular and my mouth very dry. It has been over 4 months now and I am still not completely better. My Dr would not swab my throat despite me asking. Was also prescribed meds for GERD but these made no difference. Now suffering from post nasal drip. Desperate for advice. 41 yr old woman, taking thyroxine and paroxetine. Avr height and weight.

doctor1 MD

Hello I have concerns regarding my 6 yr old son. He was recently diagnosed with ADHD and receives Ritalin before school. I am in the middle of a custody battle and my ex husband is not cooperative with treatment and appointments. He has developed muscle spasms in lower back, facial ticks, nosebleeds and headaches. These all started before the medication and are becoming worse.

doctor1 MD

I am having a lot of hair fall , please suggest ways to stop my hair fall.

doctor1 MD

Have been on Paxil for 2 months with no side effects until 2 weeks ago when I awakened unable to focus with both eyes and had headache as well as what felt like pain in the back of my eyeballs Headaches and eye pain lasted a few days but still...

doctor1 MD

Dear Doctor, I am 28 years old male and not yet married. To stop the male pattern baldness and for hair regrowth I started using Minoxidil 5% after consulting a dermatologist from last 3 days.But now I m worried about the side effects which I m...